MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of the bsc aware date.Event date not provided.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 3.25mm x 20mm nc emerge balloon catheter was advanced for post-dilatation.However, upon inflation, the balloon ruptured.When the balloon was removed, the physician noted that it looked unusual.The procedure was completed with another of same device.There were no known patient complications nor injuries reported.
 
Additional Manufacturer Narrative
B3: date of event - used the first day of the month of the bsc aware date.Event date not provided.B5 - describe event or problem updated.Device evaluated by mfr.: returned product consisted of a nc emerge balloon catheter.The balloon was loosely folded, and the device was bloody.Analysis of the tip, balloon, inner/outer shaft, and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube, tip damage, and the outer shaft was damaged (inflated/hole) 30mm from the tip.Inspection of the rest of the device found no other damage or defect.Review of the product specification indicates the rated burst pressure of the complaint device is 20 atmospheres.The reported information indicates the device was inflated to 24 atmospheres; therefore, there is indication the device was inflated over rbp.The reported rupture was confirmed.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 3.25mm x 20mm nc emerge balloon catheter was advanced for post-dilatation.However, upon inflation, the balloon ruptured.When the balloon was removed, the physician noted that it looked unusual.The procedure was completed with another of same device.There were no known patient complications nor injuries reported.It was further reported that the 95% stenosed target lesion was located in the calcified left circumflex coronary artery.However, during the second inflation at 24 atmospheres for 15 seconds, the device burst.Upon removal, the balloon material extended well proximal to the marker.The procedure was completed with a non-bsc device.The patient status was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: date of event - used the first day of the month of the bsc aware date.Event date not provided.B5 - describe event or problem updated.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9653249
Report Number2134265-2020-00783
Device Sequence Number11469212
Product Code LOX
UDI-Device Identifier08714729846666
UDI-Public08714729846666
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0024719217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer01/31/2020
03/30/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date02/20/2020
04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1